Skip to content
My WebMD Sign In, Sign Up

Hair Loss Health Center

Font Size

Causes of Hair Loss: Medicines and Medical Treatments - Topic Overview

Medicines and medical treatments can cause hair loss.

Medicines

Many medicines that can cause hair loss include:

If you think a medicine may be causing your scalp problem, contact your doctor to discuss your symptoms. Your doctor may adjust your dosage or change or discontinue your medicine.

Medical treatments

Medical treatments that can cause hair loss include:

  • High-dose X-rays used to kill cancer cells and shrink tumors (radiation therapy).
  • Major surgery. Increased hair shedding often occurs within 1 to 3 months after surgery. The condition generally reverses itself within a few months.
1

WebMD Medical Reference from Healthwise

Last Updated: May 29, 2012
This information is not intended to replace the advice of a doctor. Healthwise disclaims any liability for the decisions you make based on this information.
Next Article:

Causes of Hair Loss: Medicines and Medical Treatments Topics

Today on WebMD

Balding man in mirror
Slideshow
Young woman with thick curly hair
Slideshow
 
Stressed woman
Video
Drugs That Can Cause Hair Loss
Article
 
Mens Hair Loss When To Start Treatment
Article
A Dermatologist Talks About Hair Loss
Article
 
Rogaine And Propecia For Hair Loss
Article
Woman looking at thinning hair in hand mirror
Video
 
Balding man in mirror
Slideshow
Close up of comb in woman's hair
Quiz
 
Young woman with thick curly hair
Slideshow
hair problems
Slideshow